MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-6-20-3D-SS
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that the implant coil would not detach as the physician was detaching it urgently.The pushwire was then pulled back but it was still unable to be detached.After that, the delivery pusher was pushed and the coil was somehow placed.The delivery pusher was collected in case.No patient injury was reported as a result of the procedure.The patient¿s vasculature was medium in tortuosity and the vessel diameter was small.The patient was undergoing embolization treatment of an unruptured aneurysm measuring 7 mm located in the left ic-p.
 
Additional Manufacturer Narrative
The delivery system was not intact, the proximal end of the pusher has been detached utilizing the secondary break technique.There is no coupler tube or actuator interface attached or returned with the device.The total length of the detached pusher is 179.5cm.The pusher is kinked in several locations along the length at 75.5cm, 129.2cm, 153.9cm, and 179cm from the proximal end.The actuator interface crimp, twr crimp and coupler weld, and ball weld could not be inspected as these portions of the device were not returned.The shield coil is present and in good condition.The release wire is not in the pusher and appears to have been remove during secondary detachment.Dimensions, visual inspection, articulation and liveliness of the release wire and coin could not there fore be verified.The retainer ring was measured to be 0.0046" and is in specification (0.00455"+/- 0.00010").The liner was removed from the distal tip in order to inspect the inner diameter of the lumen stop.Blood was present inside the tip of the pusher and 70% of alcohol was used to swap it clean in order to expose the id of the lumen stop.The lumen stop inside diameter was measured to be 0.0027in (inner fit id is 0.00220" minimum, and for the lumen stop inner fit id is 0.0029" maximum.Both the retainer ring and lumen stop were inner diameters were within dimensional specification and in good visual condition with no signs of damage.No other anomalies were observed.Based on the analysis findings, the root cause of the non-detachment leading to delayed detachment could not be determined.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
MDR Report Key8169296
Report Number2029214-2018-01075
Device Sequence Number19183943
Product Code KRD
UDI-Device Identifier00847536008281
UDI-Public00847536008281
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2021
Device Model NumberAPB-6-20-3D-SS
Device Catalogue NumberAPB-6-20-3D-SS
Device Lot NumberA584366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR